| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A other health care professional reported during the intraocular lens implantation the lens was cracked and the lens had to be cut out and another lens had to be implanted.Additional information has been requested and received stating there was no direct harm to the patient but the surgery was prolonged.
Additional Manufacturer Narrative
The product was not returned.A photo was provided of the lens in the eye.Only part of the optic was visible.The optic appears to be cracked in two areas on the right side.The damage was at and above one optic/haptic junction area.This damage may indicate a plunger over/underride occurred.A non-qualified viscoelastic was indicated.Based on review of the provided photo, the lens was cracked near one optic/haptic junction.The two cracked areas may indicate a plunger over/underride occurred.The root cause for the damage may be related to a failure to follow the instructions for use (ifu).The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).